Jump to content

Want To Lose Weight And Keep Fluids And Salt Intake Up!


P SUDIK
 Share

Recommended Posts

When I first got POTS, I lost 30lbs.(I could afford to lose much more,just not that way).When I started salt loading,I gained all the weight back and more ,of course I was eating more also because we had my gastroparisis a little more in check.

I lost about 20 lbs. since beginning of this year. I am still chugging along and want to keep going,but I feel like it is all fluid I am losing,and feel even worse than usual. Now my dr. wants me to take Detrol,I need to,will I gain weight? I am afraid of side effects,anyone with gastroparisis ,take this? I guess the bottom line is Can we loose weight and keep our fluids? I sure would appreciate any input! Thanks Pat

Link to comment
Share on other sites

Not to sound like a smart alec but I wish losing/gaining weight were my only worries.

The salt and certain meds will retain some fluid (excess weight) in your body.

Addendum:

Pat I understand what your saying now. I get a little sensitive/touchy at times....especially when I feel lousy. I need to learn to bite my tongue. Lemme know how things are going for you.

Link to comment
Share on other sites

Oh Karen,and everyone else, I sure hope none of you think this is a vanity thing, for me it is another medical problem and I am trying so hard to help myself,feel better in anyway I can. I have so little control over anything else these days. I hope this explains things a little better. P

Link to comment
Share on other sites

Pat57, I am trying to drink the same amount as before,am taking in less calories of course, I don't think I burn many calories,POTS is severe,keeps pretty inactive. P

Link to comment
Share on other sites

Hi there,

I too had problems with weight gain.....with meds and not really being able to be active it's easy to put on the pounds!

I'm on the South Beach diet (approved by my docs) I have to tweak it a bit because it doesn't like you to have lots of sodium, but we need it. :rolleyes:

I have lost 17 pounds now and 16 more to go to be at my ideal weight. I love this diet and it's been easy to follow. If anyone want's info on it just pm me and I'll be more then happy to send you what I have. ;)

You see results right away!!! :unsure:

Link to comment
Share on other sites

Amby- I did the South Beach with my husband and I also lost weight right away--one of the side effects of long term use of Florinef is carb intolerance, so it's a good diet for me.

We mainly avoid all junk and processed food, and substitute an extra vegetable for the starch at each meal.

We keep nuts in a candy dish, celery, cheese and lunch meat in the fridge for snacks. :unsure::blink:

AND his blood sugar, cholesterol, triglycerides ALL came down to a healthy range!!! It's been 3 years now. :angry:

Link to comment
Share on other sites

ellen, florinef really causes carb intolerance? where did you find that out? do you know what the symptoms are? i woud like to know, I have been taking florinef for 9 years and have seen many of the side effects.

Pat, I am also wanting to loose a little bit of weight and am not quite sure how? :blink:

Madeline

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...